Toprol-xl Low Blood Pressure, Increasing Weight, Added Benefit, Palpitations, Deep Breathing
It IS possible to wean off Toprol! I just wanted to offer hope to anyone who is having trouble getting off Toprol or who thinks it is not possible to get off it. I was on Toprol for seven years for hypertension. I started on 25 mg and eventually went on ... more »
It IS possible to wean off Toprol! I just wanted to offer hope to anyone who is having trouble getting off Toprol or who thinks it is not possible to get off it. I was on Toprol for seven years for hypertension. I started on 25 mg and eventually went on ever increasing dosages with the highest being 125 mg (due to my ever increasing weight). It also had the added benefit of regulating my heart rate and controlling the rate and rhythm during my panic attacks. I really didn't have much side effects except lightheadedness. Almost 10 months ago, I had gastric bypass surgery and have lost 117 lbs. As much weight went down, my doc slowly decreased my dose of Toprol. I experienced no side effects or rebound with the decrease until I went from 50 to 25 mg. Then the palpitations came back and the heart racing. But by this point, I HAD to keep decreasing the dose because I now had LOW blood pressure (sometimes crazy low, like 88/58 and felt lousy). If not for this website and the messages I read about other people getting off Toprol and what to except, I would have been too scared to keep going. Each decrease in the dose caused more palpitations and sometimes heart racing, but I tried to stay calm about it and do deep breathing when my heart would race. I realized my body had to adjust. I am now completely off Toprol for a week and a half now!!! My BP is normal / low normal. I still get occasional palpitations, and I have to get used to the fact that when I get upset, angry, or anxious, it is a NORMAL response for my heart to go faster and not freak out about it. Stay away from caffeine if you can - caffeine will only make it worse. Hang in there, you CAN get off Toprol if your doc says it's OK!